Aa
A
A
Close
Avatar universal
Complications from Contrast CT Scan
Hi~ I hope someone can answer my question because about 15 doctors seem to have trouble answering it at the hospital my Mom is in.
If you have had a previous mild heart attack can there be complications from getting a contrast CT Scan?

My Mom went into the hosp. for stomach pain come to find out she has an inflamed gallbladder and they have to remove it. They gave her a contrast CT Scan and within 1/2 hour I thought she was wheezing but she was gurgling! Her lungs filled up with fluid and they had to intibate her and now she is on a ventilator, her blood pressure is very low(70 over 40) and her BUN Creatinin e level is 33.2.

I want to also know was it just a coincidence that her lungs filled up with fluid and a heart attack happen from issues with her gallbladder or did something go wrong.

The Doctors are not giving us any info on her condition and when they do it contradicts itself. She also now has sepsis and a staph infection.

Please, please help me, I don't know what to do and my head is spinning!  
Thank you!
Cancel
4 Answers
Page 1 of 1
592969 tn?1248329005
Here's some information about the test:  http://www.associatedcontent.com/article/369482/ct_scan_with_contrast_complications.html?cat=15



Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
792040 tn?1237586038
I just wanted to tell you that I am holding you close in my thoughts. It can be frightening, the not-knowing, the waiting for an answer. So sorry your Mom is going through so much.

Sending hope & care
Cynthia
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thank you so much for your help. As of last night we found out that she now has a staph infection and might be in renal failure. All of this has been going on and they never mentioned it to us in the 6 days that my Mom has been there. I am just beside myself and don't know what to think or do.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hi,

There are basically 2 complications which commonly occur during the use of contrast for the CT scan. One can happen initially in which there’s an acute allergic reaction to the contrast and patient presents with an acute narrowing of the airways (bronchspasm) and the other which can set in a little later is acute dysfunction of kidneys. The chances of kidney dysfunction are more in patients whose kidneys are already working sub optimally and also in diabetics.

Patient can go into congestive heart failure due to the kidney dysfunction.

Thus, an assessment of the patient prior to injecting the contrast plays a very important role in ensuring and decreasing the chances of kidney dysfunction arising out of the use of the contrast.

I hope that helps. Please do keep me posted. Kind Regards.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
BloodPressure Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
1500525 tn?1458533598
Blank
uush uploaded new photos
Aug 16
566249 tn?1294661218
Blank
GardeniaDreams So very tired. Comment
Jul 24
Avatar universal
Blank
5665 commented on Think LYRICA was culp...
Jul 21
Congestive Heart Failure Community Resources